Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 134, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jun 1, 2016, 11:00 AM CDT for Wood County, Texas. It took effect at Jun 2, 2016, 10:59 PM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2016, 11:00 AM CDT (16:00 UTC)
- In effect from
- Jun 2, 2016, 10:59 PM CDT
- Expired
- Jun 7, 2016, 6:28 AM CDT
- In force
- 4 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wood County, TX
The radar
The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lake Fork Creek near Quitman (QTMT2). The gauge peaked at 17.12 ft at Jun 3, 2016, 7:00 AM CDT.
- Action stage
- 15.5 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08019000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 31, 2:26 PM CDT, 20 hours 34 minutes earlier.
Area forecast discussion, May 31, 2:26 PM CDT, 20 hours 34 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 226 PM CDT TUE MAY 31 2016 .DISCUSSION... A weak surface boundary across the Red River in Texas combined with southwest flow aloft and small perturbations in the upper- flow allowing for scattered showers and thunderstorms across North Texas and Southeast Oklahoma this afternoon. Convection to persist through the early to mid-evening hours. Decent instability aloft along frontal boundary, combined with sufficient low-level moisture, will support a chance for some severe thunderstorms with hail and damaging winds the main threat. Rain chances to steadily increase through the end of the workweek as a longwave trough across the desert southwest begins to shift east. Showers and thunderstorms to mainly develop along the dryline across central Texas each afternoon before drifting east into mainly East Texas...Southeast Oklahoma...and Southwest Arkansas. By Friday into the weekend the upper-low translates east across the Arklatex with widespread showers and thunderstorms expected areawide. Rainfall totals are forecast to average around 3 inches across East Texas into Southeast Oklahoma, with lesser amounts to the east through the forecast period. Conditions to gradually improve from the northwest on Sunday as frontal boundary shifts southeast across the region and upper- level ridge begins to rebuild areawide. Otherwise, temperatures to range from highs in the 80s to lows in the upper 60s to lower 70s each day. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 68 86 69 83 / 30 50 50 60 MLU 69 87 70 86 / 20 20 30 30 DEQ 66 82 67 79 / 50 60 70 80 TXK 68 84 67 81 / 40 60 70 70 ELD 68 86 68 83 / 30 50 50 60 TYR 69 83 69 81 / 40 60 70 70 GGG 68 84 68 81 / 30 60 60 70 LFK 69 86 69 82 / 20 50 50 70 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 05
Hazardous weather outlook, May 31, 11:46 AM CDT, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT TUE MAY 31 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1146 AM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY AND TONIGHT. ALTHOUGH WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...ISOLATED STRONG TO SEVERE STORMS MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE WEEKEND. WIDESPREAD RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE EXPECTED OVER THE NEXT SEVEN DAYS...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. ALTHOUGH FLASH FLOODING IS NOT EXPECTED AT THIS TIME...THIS RAINFALL COULD LEAD TO ADDITIONAL FLOODING ON AREA RIVERS AND LAKES. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 05
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:00 AM CDT | River Flood Warning | SHV | Smith, Wood | 26 days |
| Jun 1, 11:05 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 3 days |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.